Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 10, NWS Jacksonville, FL

April 8, 2004Charlton County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2004, 3:49 PM EDT for Charlton County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2004, 3:49 PM EDT (19:49 UTC)
Expired
Apr 8, 2004, 4:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Charlton County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:10 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:35 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 8, 1:35 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT THU APR 8 2004

.SHORT TERM...WILL KEEP THIS SHORT DUE TO SEVERE WEATHER THREAT.
THUNDERSTORMS NOW SOUTH OF AREA THAT EARLIER PRODUCED ISOLATED
SEVERE WEATHER. ANOTHER AREA OF CONVECTION IN S GA MOVING TOWARD AREA
SHOULD PUSH ACROSS SE GA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE
TROUGH WILL MOVE TO E COAST AROUND 00Z THIS EVENING ENDING RAIN
CHANCES. ZONAL FLOW ALOFT WILL KEEP THINGS QUIET FRIDAY AND SATURDAY
WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE NORMAL.

.LONG TERM...RAIN CHANCES RETURN SUNDAY AND MONDAY AS AN UPPER
TROUGH AMPLIFYS OVER PLAINS AND APPROACHES AREA.

&&

.MARINE...WILL GO WITH SCEC CONDITIONS.  PREFRONTAL TROUGH WILL
MOVE ACROSS TONIGHT WITH A STALLING COLD FRONT ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 56 81 55 82 / 50 00 00 00
SSI 60 77 60 77 / 50 00 00 00
JAX 59 81 58 81 / 30 00 00 00
SGJ 61 77 61 80 / 20 00 00 00
GNV 60 83 57 84 / 20 00 00 00
OCF 61 82 56 85 / 20 00 00 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MZ/JD
Hazardous weather outlook, Apr 8, 10:51 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1051 AM EDT THU APR 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1051 AM EDT THU APR 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND
PARTS OF NORTHEAST FLORIDA...

THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE
AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE
STRONG DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS
SHOULD ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Local storm report, Apr 8, 2:39 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             NEEDHAM                 31.16N 82.43W
04/08/2004  0.50 INCH        WARE               GA   PUBLIC

0230 PM     HAIL             HOMERVILLE              31.04N 82.75W
04/08/2004  0.25 INCH        CLINCH             GA   EMERGENCY MNGR

&&

MZ
Special weather statement, Apr 8, 2:45 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU APR 8 2004

GAZ153-154-081930-
COASTAL GLYNN GA-INLAND GLYNN GA-
245 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT...

AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF DOCK JUNCTION...MOVING
EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND THALMANN...BRUNSWICK...BOYS ESTATE...DOCK JUNCTION...COUNTRY
CLUB ESTATES...ST. SIMONS...GLYNN HAVEN AND LITTLE ST. SIMONS ISLAND
THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Apr 8, 3:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 8 2004

FLZ033-035>038-040-081930-
ALACHUA-FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS-
304 PM EDT THU APR 8 2004

...SEVERE THUNDERSTORM WATCH 54 HAS BEEN CANCELED FOR ALACHUA...
FLAGLER...GILCHRIST...MARION...PUTNAM...AND ST JOHNS COUNTIES.

THUNDERSTORMS THAT AFFECTED THE AREA EARLIER HAVE MOVED SOUTH OF
THE AREA SO THE SEVERE THREAT HAS ENDED.

MZ
Local storm report, Apr 8, 3:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             10 SW HOMERVILLE        30.93N 82.87W
04/08/2004  1.25 INCH        CLINCH             GA   COUNTY OFFICIAL

            OCCURRED IN TOWN OF DUPONT

0300 PM     HAIL             HOMERVILLE              31.04N 82.75W
04/08/2004  0.88 INCH        CLINCH             GA   TRAINED SPOTTER

0300 PM     HAIL             5 S PEARSON             31.22N 82.85W
04/08/2004  1.75 INCH        ATKINSON           GA   PUBLIC

            TREE LIMBS DOWN ON HIGHWAY 441

0310 PM     HAIL             6 NW ST. SIMONS         31.24N 81.46W
04/08/2004  0.25 INCH        GLYNN              GA   TRAINED SPOTTER

&&

MZ
Special weather statement, Apr 8, 3:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT THU APR 8 2004

GAZ164-082015-
CHARLTON GA-
333 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF RACE
POND...OR ABOUT 12 MILES SOUTHWEST OF HOBOKEN...MOVING SOUTHEAST AT
35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND RACE POND...WINOKUR AND HOMELAND THROUGH 415 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

SHASHY
Local storm report, Apr 8, 3:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             8 S WAYCROSS            31.10N 82.36W
04/08/2004  1.25 INCH        WARE               GA   FIRE DEPT/RESCUE

            HAIL REPORTED ON SWAMP RD. IN OBEDIAH VILLAGES

&&

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:45 AM EDTSevere Thunderstorm WarningJAXClay45 min
Apr 8, 11:00 AM EDTSevere Thunderstorm WarningJAXMarion60 min
Apr 8, 11:07 AM EDTSevere Thunderstorm WarningJAXSaint Johns38 min
Apr 8, 11:16 AM EDTSpecial Marine WarningJAX59 min
Apr 8, 12:13 PM EDTSpecial Marine WarningJAX77 min
Apr 8, 1:21 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns39 min
Apr 8, 2:54 PM EDTSpecial Marine WarningJAX66 min
Apr 8, 4:04 PM EDTSevere Thunderstorm WarningJAXNassau41 min
Apr 8, 4:23 PM EDTSpecial Marine WarningJAX67 min
Apr 8, 2:35 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Ware55 min
Apr 8, 3:30 PM EDTSevere Thunderstorm WarningJAXBrantley, Ware60 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.